1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2017 »
    Dismiss Notice
  3. Guest, Royal Holloway, University of London are conducting a study to understand how people with diabetes create and share knowledge online. Get involved here »
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Protein in Urine?

Discussion in 'Diabetes Complications' started by not-so-lucky, Feb 23, 2017.

  1. not-so-lucky

    not-so-lucky Type 2 · Well-Known Member

    Messages:
    54
    Likes Received:
    36
    Trophy Points:
    38
    Hi, I was wondering if anyone had Protein in their urine and if it had been successfully treated by their GP? - I've had it for a while now (due to prolonged high sugars no doubt after going through severe denial) Just worried it's a sign of Kidney disease? If so what are the symptoms anyone has experienced with this and the best way to treat them?

    Cheers
     
  2. Kristin251

    Kristin251 LADA · Well-Known Member

    Messages:
    4,643
    Likes Received:
    3,068
    Trophy Points:
    178
    I had it pre DX. They put me on lisinopril which made me feel like death. Eventually switched to losartan. It was due to high bs but got better fast. Now I need it for higher BP but nice added bonus to help kidneys. No side effects with losartan.
     
  3. Fearless36

    Fearless36 · Well-Known Member

    Messages:
    70
    Likes Received:
    26
    Trophy Points:
    18
    I've been told that I've got this (protein in my urine) and they want to put me on an Ace inhibitor (blood pressure meds) but their reasoning was simply that I've had diabetes over 30 years. I'm not convinced and trying to do other things like meditating which is supposedly good for high blood pressure. My GP isn't that keen on putting me on ace inhibitor (see thread I've posted).
     
  4. Kristin251

    Kristin251 LADA · Well-Known Member

    Messages:
    4,643
    Likes Received:
    3,068
    Trophy Points:
    178
    I was initially put on a very low dose only for about 6 months to clear the microalbumin. Then I went off for awhile and protein was still clear but started getting high bp. I'm still on the lowest dose. If possible I would request losartan. Very gentle. Lisinopril was a monster. They have two different mechanisms of action
     
  5. Fearless36

    Fearless36 · Well-Known Member

    Messages:
    70
    Likes Received:
    26
    Trophy Points:
    18
    Well my GP said No and the hospital wrote to him, so I'm not sure what to do now. I may bring the letter with me to my Diabetes appointment at my new hospital, but I'm not sure yet. It seems a little uneasy and I have had a lot going on that I want to speak to him about (namely changing my insulin and feeling depressed).
     
  6. Kristin251

    Kristin251 LADA · Well-Known Member

    Messages:
    4,643
    Likes Received:
    3,068
    Trophy Points:
    178
    Do you know how high your microalbumin was? Maybe he felt it was minute and could resolve itself with bs control?

    Sorry you're depressed. Honestly large doses of insulin and higher bs makes me sad and cry. That's why I shoot for very steady tight control and low doses.

    What insulin are you on? How's your bs behaving?
     
  7. Fearless36

    Fearless36 · Well-Known Member

    Messages:
    70
    Likes Received:
    26
    Trophy Points:
    18
    My blood sugars are misbehaving. I am on Novorapid and Lantus. I was on Novomix 60 for several years and my sugars were always balanced which is why this new stuff is so annoying. I've found even if I don't eat anything my sugars easily go up into 27 plus - which is way too high. I used to easily stay between 5-8 (8 being highest) come rain or shine but nowadays I am really struggling and hospital has been absolutely useless. When I saw my former hospital diabetic doctor I told him my concerns and he agreed with me. It is so frustrating because my hands are literally tied behind my back when it comes to this. I'm having to wait till I see the new hospital doctor now but I am imaginging he is not going to be that keen to swap me but I'm at the point where I'm going to be completely honest and tell him if he doesn't swap me, I'm not doing it any longer. I'd much rather die and get it over with than having t wait any longer to get my sugars stablised. It never used to be this hard and its really making a mess. My moods are up and down, my weight has increased, I am stressing out non-stop over minute things and am convicned its due to the sugar imbalances.
     
    • Hug Hug x 2
  8. Joan65

    Joan65 Type 1 · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    I am the same I haven,t any control over bs and has gone worse since being on Lantus I had Sepsis 4 years ago due to kidney problems and I have still got the infection I have been on antibiotics for most of the 4 years which I am concerned about due to all the publicity about them, and they don't work anyway, I finished my last course 2 days ago and this a.m. There is blood and protein in my wee. I think the kidney unit has given up now and just give me more antibiotics, I can understand you being depressed I get that way myself I can't be bothered getting dressed or doing anything
    Because I feel it is a waste of time and I feel I am just going round in circles, then I think that there are people in a worse state than me and I pull myself out of it, hope you start to feel better soon (hugs etc)
     
  9. leahkian

    leahkian · Well-Known Member

    Messages:
    121
    Likes Received:
    74
    Trophy Points:
    48
    Hi sorry to here about your problems, when protein is found in your urine it can be a sign of infection or that your renal function has dropped but this could be with your unstable diabetes. So do not panic, i found that when i was getting problems with my diabetes the first thing they seem to do is change insulin for another type. Diabetes is a big concern for hospital and sometimes i think that the powers that been get a good deal off one insulin supplier, so they change to that make. Now when you see your new doctor explain what has been going on and tell him how you feel( take a list of things you want to talk about). If the doctor changes your insulin doses which is the norm, ask them about going on a diabetic pump, which will give you better control over your diabetes. If they say no and you are not happy about it you can go to your GP and ask to be sent to another hospital for your treatment( i moved from north Durham to Newcastle about 6 years a go and since then its been great, about a extra 20 mins from home but its worth it) If you are worried about your renal function ask the doctor to refer you for your own piece of mind and if you are denied a insulin pump get in contact with your local MP and explain that you think it will benefit you as some hospital will not give them due to costs. There is a common link between diabetes and depression so ask to be refered to a mental health team i have done it and it helps me. The blood pressure tablets are the normal thing that you get when protein in your urine, they all so might give you Asprin to thin the blood. The main thing is that ou have a choice of what care you have and where you get it so if you think that you are not getting what you need then change it.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook